Nebraska, 2005

Damaging Wind in Nebraska, June 4, 2005

June 4, 2005 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 4, 12:45 PM CST, 7 hours earlier.

Area forecast discussion, Jun 4, 12:45 PM CST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
145 PM CDT SAT JUN 4 2005

.DISCUSSION...
MAIN CONCERN WILL THE BE SEVERE WEATHER THREAT OVER THE NEXT SEVERAL
HOURS.

RADAR AND SATELLITE TRENDS SHOW THE BULK OF THE CONVECTION NEAR THE
CLOSED LOW OVER NE CO INTO SD AND STRETCHING EWD ACRS NRN IA INTO
IL.  LARGE AREA OF CLEARING SKIES FM SRN NEB INTO KS AND NW MO AT
18Z ON THE VISIBLE STLT PICS.  LATEST SFC MAP HAD SFC LOW PRES OVER
SE SD INTO CNTRL NEB WITH THE CD FNT INTO WRN KS.  BACKED SFC FLOW
WAS NOTED AT EMP AND ICT...WITH DEWPOINTS IN THE LOWER 70S.  SPEED
MAX NOSING INTO KS WAS AROUND 70KTS.

SPC HAS MOD RISK OVR ALL BUT THE NW CWA AND HIGH RISK FM BIE...ALONG
MO VALLEY AND INTO SW IA.  SPC HRLY GRAPHICS HIGHLIGHT BEST MOISTURE
CONVERGENCE AS NOTED EARLIER WITH THE BACKED SFC FLOW AND HIGHER
DEWPOINTS FM MKC TO EMP.  TEMPS WERE WARMING INTO 80S ACRS ERN KS
AND MO...WITH STL ALREADY AT 91 AT 18Z WITH WRMFNT IN THIS AREA.
H85 DEWPOINTS POOLED OVR CNTRL KS WITH A MINIMUM IN SE NEB.  CAPE
VALUES WERE MOST UNSTABLE OVR ERN KS INTO MO.  LI VALUES WERE LOWEST
IN THESE AREAS.  STEEP MID LEVEL LAPSE RATES NOSING FM KS INTO SE
NEB.  THE 0-6KM SHEAR AND EFFECTIVE SHEAR WERE GREATEST FM KS INTO
MO AND ALSO SE NEB INTO SW MO AND THE HELICITY VALUES EARLY THIS
AFTERNOON WERE OVR NE KS.  THE 18Z OAX SPECIAL SOUNDING HAD 850MB
DEWPOINTS OF 7.4 AND WINDS 237 AT 18KTS.

CLD FILLING IN LNK TO OMA NWD AND THIS WILL HURT HEATING POTENTIAL.
1825Z HAS CLEAR AREA INTO SE NE WITH CU BUILDING CNTRL NE KS.

THE INITIAL SHORTWAVE TROF IS LIFTING N INTO SD AND NRN WY WITH THE
NEXT POTENT TRAILING CLOSED LOW WILL SHIFT INTO WRN NEB THIS
EVENING.  THIS MID LEVEL LOW WILL SLOWLY MOVE INTO NCNTRL NEB BY 06Z
AND FAR SE SD BY 12Z SUNDAY.  BASED ON INFO AVAILABLE WILL WATCH FOR
INITIAL DEVELOPMENT IN NE KS NR AND N OF WRM FNT AND INTO SE NEB AND
SW IA WITH TIME.  TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE IN THIS AREA OF FAVORABLE SHEAR/INSTABILITY/.  TORNADOES
BEING REPORTED IN WRN NEB WITH STORMS FORMING CLOSER TO THE MID
LEVEL LOW.

THIS EVENING...THUNDERSTORMS WILL BE ONGOING IN SE NEB...IA WITH
POTENTIAL FOR SVR CONTINUING.  WILL CONTINUE TO MENTION SEVERE THIS
EVENING FOR ERN ZONES. DRY SLOT FOLLOWS IN BEHIND FOR SW
ZONES.EXPECT WRAPAROUND PRECIP ESPECIALLY ACRS NE NEB LATER TONIGHT
INTO SUN AM.  WILL LEAVE FLASH FLOOD WATCH UNTIL 1AM WHERE WE
CURRENTLY HAVE IT.  PWS HIGHEST FM NE KS INTO SRN IA AND ALREADY
QUITE SOAKED NE WITH AN INCH OR LESS FF GUID.

LOWS TONIGHT SHOULD DROP BACK INTO THE 50S W WITH WEST WINDS AND
LINGER IN THE 60S ERN SECTIONS OF THE FCST AREA.  WILL NEED TO LOOK
AT TEMPERATURES A LITTLE CLOSER FOR SUN AS WILL HAVE TO LOWER HIGHS
IF EXPECT MORE CLDS FOR NW ZONES.

THE N TO S MID LEVEL TROF STRETCHES FM CANADA INTO MN AND THRU IA
AND ERN NEB SUN...SLOWLY SHIFTING INTO ERN IA SUNDAY NIGHT.  WE ARE
LOOKING FOR A BREAK IN THE CHC OF RAIN SUN NIGHT INTO MONDAY EVENING
AS MID LEVEL RIDGING BUILDS.  WILL NEED TO WATCH MONDAY AS LI VALUES
DECREASE WITH MOISTURE RETURN.  THE STRENGTHENING LOW LEVEL JET
MONDAY NIGHT SHOULD PROVIDE AND ADDITIONAL FOCUS AND WILL KEEP
MONDAY NIGHT CHC GOING.  THERE ARE WARM MID LEVEL TEMPS COMING IN
FOR TUES...THUS HAVE DROPPED POPS BACK.  DID NOT MAKE SIG CHGS TO
EXTENDED.  SW CONTINUES ALOFT AND SFC BOUNDARY TRIES TO PUSH THRU
WED AND THEN BACK N AGAIN THU...WITH NEXT BOUNDARY APPROACHING SAT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...FLOOD WATCH TIL 06Z IN SERN NEBRASKA...OTOE...JOHNSON...NEMAHA
...RICHARDSON AND PAWNEE.  FLOOD WATCH TIL 06Z NERN NEBRASKA
COUNTIES OF BOONE...ANTELOPE...KNOX...CEDAR ...PIERCE... MADISON
...STANTON...WAYNE...THURSTON...CUMING AND BURT.
IA...FLOOD WATCH TIL 06Z FREMONT AND PAGE COUNTIES.
&&

ZAPOTOCNY
Hazardous weather outlook, Jun 4, 4:52 PM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
552 PM CDT SAT JUN 4 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-051115-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
552 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA. THIS TORNADO WATCH IS IN EFFECT UNTIL 11 PM.

SEVERE THUNDERSTORMS ARE OVER SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA WITH ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS
POSSIBLE.

ANOTHER BOUNDARY WITH SCATTERED STRONG TO SEVERE STORMS
IS OVER NORTHEAST NEBRASKA.  SOME OF THESE STORMS MAY PRODUCE LARGE
HAIL AND DAMAGING WINDS THIS EVENING.

IN ADDITION...A FLOOD WATCH HAS BEEN POSTED FOR FAR SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. THIS AREA INCLUDES OTOE...JOHNSON...
NEMAHA...RICHARDSON AND PAWNEE COUNTIES IN NEBRASKA AND FREMONT
AND PAGE COUNTIES OF IOWA. ALTHOUGH HEAVY RAIN IS POSSIBLE OVER
MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA...THAT AREA STANDS A
HIGHER CHANCE OF PICKING UP HEAVY RAIN. MUCH OF THAT AREA ALSO
RECEIVED 1 TO 2 INCHES OF RAIN EARLY FRIDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THUNDERSTORMS COULD RETURN TO THE AREA AS EARLY AS MONDAY NIGHT BUT
ESPECIALLY IN THE LATE TUESDAY THROUGH THURSDAY AND FRIDAY PERIODS
WHEN SEVERE WEATHER WILL AGAIN BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS HAVE BEEN DEPLOYED FOR THIS EVENING.

ZAPOTOCNY

In the hours before

Local storm report, Jun 4, 5:38 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
638 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             3 W NEBRASKA CITY       40.68N 95.92W
06/04/2005  0.75 INCH        OTOE               NE   EMERGENCY MNGR

&&

KLISH
Local storm report, Jun 4, 6:04 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
704 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             COUNCIL BLUFFS          41.24N 95.86W
06/04/2005  1.00 INCH        POTTAWATTAMIE      IA   TRAINED SPOTTER

            LAKE MANAWA EXIT

&&

KLISH
Special weather statement, Jun 4, 6:35 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
735 PM CDT SAT JUN 4 2005

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-050700-

...TORNADO WATCH 396 HAS BEEN ISSUED UNTIL 200 AM CDT

IN WEST CENTRAL IOWA
     MONONA

IN SOUTHWEST IOWA
     HARRISON...SHELBY AND POTTAWATTAMIE

IN NORTHEAST NEBRASKA
     KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
     STANTON...MADISON...BOONE...COLFAX AND PLATTE

IN EAST CENTRAL NEBRASKA
     BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
     SARPY

SMITH
Local storm report, Jun 4, 6:39 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
739 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             4 W PLATTSMOUTH         41.01N 95.97W
06/04/2005  2.75 INCH        CASS               NE   PUBLIC

0705 PM     HAIL             3 W MURRAY              40.92N 95.99W
06/04/2005  1.75 INCH        CASS               NE   EMERGENCY MNGR

0705 PM     HAIL             3 SW WYMORE             40.09N 96.71W
06/04/2005  4.25 INCH        GAGE               NE   LAW ENFORCEMENT

0707 PM     HAIL             ODELL                   40.05N 96.80W
06/04/2005  1.25 INCH        GAGE               NE   EMERGENCY MNGR

0710 PM     HAIL             10 S BEATRICE           40.13N 96.75W
06/04/2005  2.75 INCH        GAGE               NE   TRAINED SPOTTER

&&

KLISH
Local storm report, Jun 4, 6:55 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
755 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             1 S RULO                40.04N 95.43W
06/04/2005  0.88 INCH        RICHARDSON         NE   EMERGENCY MNGR

&&

KLISH
Local storm report, Jun 4, 7:08 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
808 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             WYMORE                  40.12N 96.67W
06/04/2005  2.75 INCH        GAGE               NE   TRAINED SPOTTER

0715 PM     HAIL             OMAHA                   41.26N 96.01W
06/04/2005  0.75 INCH        DOUGLAS            NE   AMATEUR RADIO

            13TH AND HARRISON

0720 PM     HAIL             PAPILLION               41.16N 96.04W
06/04/2005  1.75 INCH        SARPY              NE   AMATEUR RADIO

            72ND AND HWY 370

0727 PM     HAIL             BELLEVUE                41.16N 95.92W
06/04/2005  0.75 INCH        SARPY              NE   AMATEUR RADIO

0730 PM     HAIL             OMAHA                   41.26N 96.01W
06/04/2005  0.88 INCH        DOUGLAS            NE   AMATEUR RADIO

            HWY 75 AND F ST

0731 PM     HAIL             OMAHA                   41.26N 96.01W
06/04/2005  1.00 INCH        DOUGLAS            NE   TRAINED SPOTTER

            16TH AND L ST

0738 PM     HAIL             OMAHA                   41.26N 96.01W
06/04/2005  1.00 INCH        DOUGLAS            NE   AMATEUR RADIO

            30TH AND LAUREL

0739 PM     HAIL             OMAHA                   41.26N 96.01W
06/04/2005  1.50 INCH        DOUGLAS            NE   NWS EMPLOYEE

            35TH AND CHARLES

&&

KLISH

The radar

The Sioux Falls radar (KFSD), 137 km away, was scanning. The volume nearest the first event began at 01:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Knox

When
June 4, 7:45 PM CST
Where
Knox County, Wausa
Measured
50 kt (58 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
42.500, -97.533

Thunderstorm wind gusts estimated at 60 mph knocked down large tree branches and caused some roof damage around Wausa.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457126.